So we all know both big brand names Advil and Tylenol both carry a cold and sinus medication, but which is better? Or at least what is the difference? I know most of you are thinking that they are the same but you are wrong. These are two very different cold and sinus medications and I’m going to tell you how.
Let’s look at their medical compound to figure out what exactly these drugs are we put into our bodies. First let’s start off with Tylenol for one major reason. Tylenol does not actually carry a direct “cold and sinus” medication. Tylenol offers a variety of “cold and cough” medicines and a variety of “allergy and sinus” medications.
So let’s start with Tylenol’s cold medicines. Tylenol offers eight separate cold medicines that come in blister packs in pill form. They also carries eight cold medicine products in liquid form. Some of the cold medicines are meant for children and some for adults. The children formula is a slightly weaker medication and the adult medications are much stronger in active medicinal ingredients such as Acetaminophen (pain killer) , Guaifenesin which is an expectorant and Dextromethorphan HBr which is a cough suppressant. Out of all of Tylenol’s cold and cough medications the best one to use for cold and sinus purposes would have to be there new TYLENOL Cold Multi-Symptom Severe liquid medication. It comes in one flavor, citrus burst. The caplets and the liquid both have the same amount of medication in one dosage.
Now let’s look at Tylenol’s “allergy and sinus” medications. In this category Tylenol has 4 medications directed to allergy and 5 directly for sinus purposes. All of these medicines are in tablet form only. These sinus medications offered from Tylenol differ for both day and night and multi-pack tablets. These differ from the cold medicines Tylenol have to offer because they contain a medical ingredient called Chlorpheniramine Maleate which is an antihistamine. It also contains Acetaminophen and Phenylephrine HCl which is a nasal decongestant.
Advil’s Cold and Sinus medication comes in two forms of pills, regular Advil Cold and Sinus caplets and Advil Cold and Sinus Liqu-Gels. Both these products contain the same amounts of medical ingredients in them per caplet. These ingredients are 200 mg of Ibuprofen and 30mg of Pseudoephedrine HCl 30 which is a decongestant. However the Liqu-Gels are much faster acting because the way the body absorbs liquid much faster then solids.
So still you are saying, “But what are they?”
Here is the main difference between Advil and Tylenol. The main difference is that Advil is an Ibuprofen based pain killer drug and Tylenol is a Acetaminophen based pain killer drug. They are both effective pain killers also known as analgesics.
Tylenol also is in the category of antipyretics which means a fever reducing drug and Advil is also known as a anti-inflammatory drug. So you have to consider weather you have a fever or not or weather you need to reduce the amount of swelling to a certain area ie. a sore, swollen throat or a broken ankle.
Now you have to ask yourself if either of these medications are better for you personally due to medical history. So here’s a few personal conditions that could interact with these drugs and your body and why you should use either Advil or Tylenol or not.
Ibuprofen, the active ingredient in Advil is known to have the lowest incidence of gastrointestinal adverse drug reactions. Which means if you have ulcers, stomach problems, indigestion, a hiatus hernia or even get a sore stomach from deep fried food, lemons, coffee or caffeine then this is a much safer drug for you to take as a pain reliever then Acetaminophen. Acetaminophen can be much harder on any stomach problems or weaknesses of the digestion system and can actually worsen these problems in your body. Acetaminophen is also known to be medically toxic for the liver and can even cause your liver to shut down in extreme cases of over use of drugs like Tylenol.
As for Ibuprofen is it not known as “toxic” but still is not that great for you. Ibuprofen however effects other parts of the body negatively. If you have IBS also known as Irritable Bowel Syndrome Advil or Ibuprofen is not for you. It is known to agitate and worsen this case.
As you can see the differences between Advil Cold and Sinus medications and Tylenol Cold and Sinus medications is the main ingredients and how they can react with your personal body. They both cost about the same price. For coupons for both brands and to read more about these products you can find them both online. Click here for Advil’s website. Click here to go to Tylenol’s website. Also please keep in mind that both of these drugs can be dangerous in nursing mothers and pregnant women.
Find out which drug is meant for you. Know your body and the effects pain relievers and cold and sinus medications have on you. Now you know the similarities and differences between Advil Cold and Sinus medication and Tylenol Cold and Sinus medication. I will let you decide which one is better because as we have learned it is not the same and can vary with your current medical conditions or bodily preference. Now you can help pick the cold and sinus medication that is right for you!